Wisconsin, 2010Hail in Wisconsin, July 18, 2010
July 18, 2010 · NWS GRB · 1 event in 1 county or zone
Thunderstorms produced heavy rainfall and hail as they moved through east-central Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rainfall and hail as they moved through east-central Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 18, 2:22 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 18, 2:22 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
322 AM CDT SUN JUL 18 2010
.SHORT TERM...TODAY/TONIGHT/MONDAY. EARLY THIS MORNING A BAND OF
STRONG STORMS DEVELOPED IN AN AREA OF CONVERGENCE SOUTH OF OSH ON
THE NOSE OF OUTFLOW BOUNDARY FROM WESTERN WISCONSIN WEAKENED CONVECTION
EARLIER TONIGHT. THIS BAND OF STORMS BRUSHED THE EXTREME FAR
SOUTHERN PORTIONS OF CALUMET AND MANITOWOC BEFORE DRIFTING
SOUTHEAST. OTHERWISE A BAND OF SHOWERS WERE MOVING OVER NORTHEAST
WISCONSIN EARLY THIS MORNING.
FOCUS TURNS TO WESTERN WISCONSIN WITH THE NEXT ROUND OF STORMS TO
TRACK OVER PART OF THE AREA. CONVECTION FOCUSED ALONG AND NORTH
OF A SURFACE WAVE AND AHEAD OF A MID LEVEL TROF WHICH WILL TRACK
OVER MAINLY NORTH CENTRAL AND PART OF CENTRAL WISCONSIN MAINLY
DURING THE MORNING HOURS BEFORE EXITING NORTHEAST WISCONSIN AND
THE LAKESHORE EARLY THIS AFTERNOON. EXPECT THIS PCPN TO HOLD
TOGETHER AND WILL PASS OVER AREAS MAINLY NORTH OF AUW TO GRB LINE.
RADAR SHOWS NO CONVECTION SOUTH OVER CENTRAL WISCONSIN AT
08Z...BUT A CDFNT FROM THIS SURFACE WAVE AND THE MID LEVEL TROF
WILL SWING OVER TODAY...AGAIN MAINLY IN THE MORNING OVER CENTRAL
WI. AT 08Z CDFNT WAS OVER CENTRAL MN INTO IA. WILL INCLUDE SCT
MENTION WITH ANTICIPATION OF FURTHER DEVELOPMENT ALONG THE FROPA.
AREAS SOUTHEAST OF A LINE FROM CRIVITZ TO SHAWANO TO WAUTOMA
IN A SPC SLIGHT RISK TODAY UNTIL THE FROPA AND MID LEVEL TROF
PASSES EAST...AT THIS TIME EXITING EASTERN WISCONSIN BETWEEN 18
AND 20Z. SOME DECENT INSTABILITY TO WORK WITH TODAY AS THE FRONT
WORKS OVER ESPECIALLY IF SOME BREAKS IN THE CLOUD COVER OCCUR.
WEAK HIGH PRESSURE THEN SETTLES INTO THE STATE TONIGHT INTO
MONDAY FOR A PERIOD OF QUIETER WEATHER.
.LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. THE UPPER FLOW PATTERN
SHOULD BE VERY TYPICAL OF MID SUMMER WITH THE WEST TO EAST JET
STREAM ALONG THE UNITED STATES CANADA BORDER WITH WEAK RIDGING TO
THE SOUTH. TIMING OF THE JET STREAKS MOVING THROUGH THE FLOW IS
USUALLY CHALLENGING IN THIS FLOW PATTERN. IN ADDITION...THERE WILL
LIKELY BE A FRONTAL BOUNDARY NOT TOO FAR FROM WISCONSIN FOR MOST
OF THE WEEK. THE FRONTAL POSITION LOOKS TO BE FURTHER SOUTH THAN
EARLIER RUNS...SO IT MAY NOT BE QUITE AS WARM AND HUMID AS IT
LOOKED LIKE A FEW DAYS AGO. BECAUSE THE TIMING OF THE JET STREAKS
AND POSITION OF THE FRONTAL BOUNDARY WILL BE DIFFICULT...STAYED
AWAY FROM EXTREMES OF POPS AND TEMPERATURES. BEST CHANCE OF
THUNDERSTORMS SHOULD BE THURSDAY AND FRIDAY BASED ON BEST LOW LEVEL
WARM ADVECTION AND UPPER SUPPORT.
&&
.AVIATION...MVFR CIGS TO PERSIST TODAY WITH SCT IFR VSBYS DUE TO
SCT CONVECTION. EXPECT VFR CONDITIONS TO DEVELOP LATER TODAY FROM
WEST TO EAST.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TDH/RDM
Hazardous weather outlook, Jul 18, 4:55 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
555 AM CDT SUN JUL 18 2010
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
555 AM CDT SUN JUL 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY SOUTHEAST OF LINE
FROM CRIVITZ TO SHAWANO TO WAUTOMA. THUNDERSTORMS WILL CONTINUE TO
DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING OVER WISCONSIN
TODAY. THE AIR MASS REMAINS RELATIVELY UNSTABLE THIS MORNING AHEAD
OF THE FRONT AND IF MORNING CLOUDS CAN DIMINISH...THE AIR MASS MAY
BECOME VERY UNSTABLE PRIOR TO COLD FRONT PASSAGE. LARGE HAIL AND
DAMAGING WINDS WOULD BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AT LEAST A COUPLE ADDITIONAL ROUNDS OF THUNDERSTORMS WILL OCCUR
DURING THE UPCOMING WEEK. BUT THE WEATHER PATTERN MAKES IT VERY
DIFFICULT TO DETERMINE WHEN THEY WILL OCCUR. HOWEVER...THE OVERALL
PATTERN SUGGESTS THAT THERE COULD BE A RISK OF SEVERE STORMS AT
SOME POINT. BE SURE TO MONITOR LATER FORECASTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
LMZ521-522-541>543-191100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
555 AM CDT SUN JUL 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE AREA WILL DRAG A COLD FRONT OVER THE LAKESHORE
REGION THIS AFTERNOON. THUNDERSTORMS WILL CONTINUE TO
DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING OVER WISCONSIN
TODAY. A FEW STORMS MAY CONTAIN WIND GUSTS HAZARDOUS TO SMALL
CRAFT. SOUTHEAST WINDS WILL ALSO TURN NORTHEAST THIS AFTERNOON AND
MAY BECOME GUSTY OVER DOOR COUNTY IN THE COLD FRONTS WAKE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AT LEAST A COUPLE ADDITIONAL ROUNDS OF THUNDERSTORMS WILL OCCUR
DURING THE UPCOMING WEEK. BUT THE WEATHER PATTERN MAKES IT VERY
DIFFICULT TO DETERMINE WHEN THEY WILL OCCUR.
In the hours before
Special weather statement, Jul 18, 3:33 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
433 AM CDT SUN JUL 18 2010
WIZ030-035-036-181200-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
433 AM CDT SUN JUL 18 2010
...THUNDERSTORMS WITH HEAVY RAINFALL APPROACHING CENTRAL WISCONSIN...
A CLUSTER OF THUNDERSTORMS OVER WESTERN WISCONSIN NEAR EAU CLAIRE
WILL WORK INTO PARTS OF CENTRAL WISCONSIN AFTER 5 AM. BETWEEN 1 TO
2 INCHES OF RAINFALL MAY OCCUR BETWEEN 5 AM AND 7 AM WITH THE
STRONGER STORMS. THE STORMS MAY ALSO CONTAIN SMALL HAIL AND GUSTY
WINDS.
WIZ010-018-019-181200-
ONEIDA-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO
433 AM CDT SUN JUL 18 2010
...THUNDERSTORMS WITH HEAVY RAINFALL DEVELOPING OVER NORTH-CENTRAL
WISCONSIN...
MORE SHOWERS WITH EMBEDDED THUNDERSTORMS WILL SPREAD OVER
PARTS OF NORTH CENTRAL WISCONSIN THIS MORNING. BETWEEN 1 TO 2
INCHES OF RAINFALL WILL LIKELY OCCUR BY 9 AM WITH LOCALLY HIGHER
AMOUNTS NEAR 3 INCHES POSSIBLE. THE STORMS MAY ALSO CONTAIN SMALL
HAIL AND GUSTY WINDS.
TDH
Special weather statement, Jul 18, 7:20 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
820 AM CDT SUN JUL 18 2010
WIZ037>039-045-048-049-181430-
WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA...
OSHKOSH...CHILTON
820 AM CDT SUN JUL 18 2010
...THUNDERSTORMS WITH HEAVY RAIN IN EAST-CENTRAL WISCONSIN...
A CLUSTER OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
RAIN...WILL SHIFT ACROSS EAST-CENTRAL WISCONSIN DURING THE
MORNING. AT 815 AM...RADAR SHOWED THAT THE STRONGEST STORMS IN THE
CLUSTER WERE LOCATED ACROSS WAUPACA AND EASTERN WAUSHARA COUNTIES.
THEY WERE MOVING EAST AT 35 MPH...AND WILL MOVE ACROSS
OUTAGAMIE...WINNEBAGO...WESTERN BROWN...AND WESTERN CALUMET
COUNTIES THROUGH 915 AM. THE STRONGEST STORMS WILL PRODUCE BRIEF
HEAVY RAINFALL...AND PRODUCE WIDESPREAD 1/2 TO 3/4 INCH RAINFALLS.
A FEW LOCATIONS WILL RECEIVE OVER AN INCH OF RAIN.
ANYONE TRAVELING ACROSS THE AREA THIS MORNING SHOULD REMAIN ALERT
FOR THE POSSIBILITY OF ENCOUNTERING VERY HEAVY RAIN WHICH WILL
SERIOUSLY RESTRICT VISIBILITIES ON THE ROADWAY.
SKOWRONSKI
Hail, Winnebago
- When
- July 18, 7:41 AM CST
- Where
- Winnebago County, 3.27 mi SSW of Lake Butte Des Morts
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.036, -88.653
Thunderstorms produced nickel size hail near Oshkosh on Sand Pit Road just north of State Highway 21.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 18, 20102 deaths · 1 in hail · 7 events
- Tornado and Flash Flooding in Missouri, July 18 to 21, 20101 death · 2 injured · $400,000 · EF0 · 25 events
- Heat in Illinois, July 18, 20101 death · 1 event
- Flooding in Iowa, July 18 to 31, 2010$870,000 · 10 events
- Tornado and Damaging Winds in Michigan, July 18, 2010$300,000 · EF0 · 3 events
- Damaging Wind and Heavy Rain in Georgia, July 18, 2010$303,000 · 50 kt wind · 2 events
- Tornado and Hail in Michigan, July 18, 2010$115,000 · EF0 · 14 events
- Hail and Damaging Winds in Montana, July 18, 2010$120,000 · 1.75 in hail · 6 events
- Damaging Wind in Kentucky, July 18, 2010$100,000 · 55 kt wind · 1 event
- Damaging Wind in Tennessee, July 18, 2010$75,000 · 82 kt wind · 1 event
- Tornado and Hail in Michigan, July 18, 20101 injured · $34,000 · EF0 · 4 events
- Tornado and Damaging Wind in Wisconsin, July 18, 20101 injured · $30,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247656.